Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS Springfield, MO

March 8, 2006Crawford County, Kansas; Barton County, Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 8, 2006, 3:53 AM CST for Crawford County, Kansas; Barton County, Vernon County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2006, 3:53 AM CST (09:53 UTC)
Expired
Mar 8, 2006, 4:30 AM CST
In force
37 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Crawford County, KS, Barton County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 080953
SVRSGF
KSC037-MOC011-217-081030-
/O.NEW.KSGF.SV.W.0019.060308T0953Z-060308T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CST WED MAR 8 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN MISSOURI.
  VERNON COUNTY IN MISSOURI.
  CRAWFORD COUNTY IN KANSAS.

* UNTIL 430 AM CST.

* AT 349 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ARMA...AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LIBERAL BY 400 AM CST.
  NEAR VERDELLA BY 405 AM CST.
  NEAR SHELDON BY 415 AM CST.

THE TOWNS OF FRANKLIN...POLK...RINGO...YALE...CROWEBURG...BURGESS...
OSKALOOSA...HANNON AND IRWIN ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3766 9479 3744 9478 3752 9418 3778 9420

$$

JLT
5 follow-up statements
000 
WWUS53 KSGF 081002
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 AM CST WED MAR 8 2006

KSC037-081012-
/O.CAN.KSGF.SV.W.0019.000000T0000Z-060308T1030Z/
CRAWFORD KS-
402 AM CST WED MAR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS BEEN
CANCELLED...

AT 359 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 3766 9460 3745 9454 3752 9418 3778 9420

$$

MOC011-217-081030-
/O.CON.KSGF.SV.W.0019.000000T0000Z-060308T1030Z/
VERNON MO-BARTON MO-
402 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
VERNON COUNTIES UNTIL 430 AM CST...

AT 359 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR LIBERAL...OR 6 MILES WEST OF
VERDELLA...AND MOVING EAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SHELDON BY 415 AM CST.

THE TOWNS OF HANNON...BRONAUGH AND IRWIN ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3766 9460 3745 9454 3752 9418 3778 9420

$$

JLT
000 
WWUS53 KSGF 081006
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 AM CST WED MAR 8 2006

MOC011-217-081030-
/O.CON.KSGF.SV.W.0019.000000T0000Z-060308T1030Z/
VERNON MO-BARTON MO-
406 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
VERNON COUNTIES UNTIL 430 AM CST...

AT 404 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR VERDELLA...AND MOVING EAST AT 55
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SHELDON BY 415 AM CST.

THE TOWNS OF BRONAUGH...IRWIN...MILFORD AND MONTEVALLO ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3771 9450 3742 9438 3751 9410 3776 9410

$$

JLT
000 
WWUS53 KSGF 081010
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
410 AM CST WED MAR 8 2006

MOC011-217-081030-
/O.CON.KSGF.SV.W.0019.000000T0000Z-060308T1030Z/
VERNON MO-BARTON MO-
410 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
VERNON COUNTIES UNTIL 430 AM CST...

AT 409 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR SHELDON...OR 7 MILES EAST OF
VERDELLA...AND MOVING EAST AT 55 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BARTON AND SOUTHEASTERN VERNON COUNTIES...INCLUDING THE
TOWNS OF IRWIN...SHELDON AND MILFORD.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3774 9438 3745 9433 3751 9410 3777 9409

$$

JLT
000 
WWUS53 KSGF 081017
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CST WED MAR 8 2006

MOC011-217-081030-
/O.CON.KSGF.SV.W.0019.000000T0000Z-060308T1030Z/
VERNON MO-BARTON MO-
417 AM CST WED MAR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
VERNON COUNTIES UNTIL 430 AM CST...

AT 414 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF SHELDON...OR 7
MILES NORTHEAST OF LAMAR...AND MOVING EAST AT 55 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BARTON AND SOUTHEASTERN VERNON COUNTIES...INCLUDING THE
TOWN OF MILFORD.

PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO
AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3774 9438 3745 9433 3751 9410 3777 9409

$$

JLT
000 
WWUS53 KSGF 081025
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 AM CST WED MAR 8 2006

MOC011-217-081035-
/O.EXP.KSGF.SV.W.0019.000000T0000Z-060308T1030Z/
VERNON MO-BARTON MO-
425 AM CST WED MAR 8 2006

...THE SEVERE THUNDERSTORM WARNING FOR BARTON AND VERNON COUNTIES HAS
BEEN ALLOWED TO EXPIRE...

AT 425 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3774 9438 3745 9433 3751 9410 3777 9409

$$

JLT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:23 AM CST, 30 minutes earlier.

Area forecast discussion, Mar 8, 3:23 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 AM CST WED MAR 8 2006

.DISCUSSION...
MAIN CONCERN IS RAIN/THUNDERSTORM TIMING...STORM SEVERITY...AREAL
COVERAGE...AND RAINFALL AMOUNTS THROUGH THURSDAY.

SURFACE LOW PRESSURE ALONG THE SW KS/SE CO BORDER IS HELPING TO
FOCUS STRONG SSW-LY LOW LEVEL FLOW FROM OK INTO EASTERN KS AND MO.
WHILE 850MB JET OF 50-60 KT IS RESULTING IN SCATTERED ELEVATED
CONVECTION. THERE IS VERY LITTLE TO HANG MY HAT ON AS FAR AS
SIGNIFICANT UPPER LEVEL FEATURES OVER THE REGION ATTM...WITH ONLY A
WEAK MIDLEVEL LEAD SHORTWAVE MOVING NORTHEAST THROUGH NW OK/SOUTH
CNTRL KS. SO WHILE LOW LEVEL MOISTURE TRANSPORT WILL CONTINUE TO BE
STRONG THE REST OF TONIGHT INTO THE MORNING HOURS...THE BETTER FOCUS
FOR ANY TYPE OF SYNOPTIC SCALE LIFT WILL OCCUR WHERE THE STRONG LOW
LEVEL JET INTERSECTS A FRONTAL BOUNDARY THAT EXTENDS FROM NE KS INTO
SOUTHERN IL. CANT RULE OUT SOME ISOLATED SEVERE ELEVATED
CONVECTION (LARGE HAIL) IN THE WARM SECTOR OVER THE FORECAST AREA.
INTO THE MORNING HOURS GIVEN THE STRENGTH OF THE LOW LEVEL JET AND
INCREASING INSTABILITY ABOVE 850 MB OVER THE WESTERN PORTION OF THE
FORECAST AREA.

POTENT UPPER LEVEL SYSTEM NOW ALONG THE CA/SOUTHERN NV/AZ BORDER
WILL MOVE EAST INTO NORTHERN TX BY THU MORNING THEN ENE THROUGH
CENTRAL/SOUTHERN MO IN THE AFTERNOON/EARLY EVENING THU. THIS TIMING
IS SOMEWHAT SLOWER THAN LAST NIGHTS MODEL RUNS...BUT THERE IS GOOD
MODEL CONSISTENCY WITH THIS SYSTEM...SO THE GENERAL SYNOPTIC SETUP
LOOKS FAIRLY CERTAIN. ADDITIONAL WEAK UPPER IMPULSES WILL MOVE
QUICKLY NORTHEAST AHEAD OF THE MAIN SYSTEM. SURFACE WAVE NOW OVER SW
KS WILL MOVE NORTHEAST INTO NORTHERN MO LATE TONIGHT AND ANOTHER
SURFACE LOW WILL DEVELOP IN ASSOCIATION WITH THE MAIN UPPER SYSTEM
NEAR THE TX PANHANDLE LATE TODAY AND THEN SLOWLY MOVE ENE INTO
SOUTHERN MO ON THU. IN SHORT...THERE WILL FINALLY BE A LOW LEVEL
FOCUS FOR CONVECTION TO DEVELOP OR ADVECT INTO THE REGION...MAINLY
TONIGHT AND THURSDAY.

CONVECTION SHOULD REDEVELOP BY MID AFTERNOON NEAR NEAR THE SURFACE
LOW OVER NW MO EASTERN KS WHERE FORECAST POINT SOUNDINGS INDICATE
THAT WEAK CAP SHOULD BREAK RESULTING IN 100 MB MLCAPES OF
APPROACHING 1500 J/KG. BELIEVE CONVECTION WILL THEN DEVELOP SSW
ALONG THE SURFACE BOUNDARY OVER SE KS AND WESTERN MO LATE TODAY AND
TONIGHT. DEEP LAYER SHEAR MORE THAN ADEQUATE TO FOR SUPERCELLS GIVEN
THE STRONG 500MB FLOW (55-60KT). EXPECT THAT SEVERE STORM ELEMENTS
WILL RUN THE FULL SPECTRUM GIVEN THE MODERATE INSTABILITY...STRONG
SHEAR. SEE NO REASON NOT MAINTAIN THE PRESENT HWO WORDING FOR THE
POSSIBILITY OF TORNADOES GIVEN ADEQUATE (BUT NOT OFF THE CHART)
0-1KM AND 0-3KM HELICITY. STORM BOUNDARIES MAY ALSO LOCALLY ENHANCE
THE BACKGROUND SYNOPTIC SCALE LOW LEVEL HELICITY. STORMS WILL LIKELY
FORM INTO ONE OR TWO COMPLEXES ALONG THE FRONT TONIGHT AS THEY MOVE
THROUGH THE REGION.

IN ADDITION TO THE ABOVE SCENARIO...LOW LEVEL MOISTURE TRANSPORT IS
ENHANCED WITH THE STRENGTHENING NOCTURNAL LOW LEVEL JET AGAIN
TONIGHT...WITH THE BEST MOISTURE TRANSPORT OVER MY EASTERN COUNTIES
AND POINTS EAST TONIGHT INTO THURSDAY. WILL MENTION THE CHANCE FOR
HEAVY RAIN WHERE DEEMED APPROPRIATE...WITH THE BEST CHANCE FOR HEAVY
RAIN AFTER 06Z TONIGHT. WITH PWATS OF 1.25 INCHES...MANY AREAS WILL
GET SOME GOOD RAINFALL. YOU CAN GET FLOODING DURING A DROUGHT...BUT
ANTECEDENT CONDITIONS WILL LIKELY GREATLY LIMIT WIDESPREAD FLOOD
POTENTIAL.

HEAVIEST RAIN WILL MOVE EAST OF THE AREA BEFORE MIDDAY THURSDAY AS
STRONG LOW LEVEL WARM AIR ADVECTION/ISENTROPIC ASCENT MOVES EAST.
HOWEVER...SOME ASCENT UP THE NORTHWEST SIDE OF THE UPPER LOW WILL
ALLOW PRECIPITATION TO LINGER FOR MOST OF THE DAY BEFORE TAPERING
OFF DURING THE EVENING. RAIN/CLOUDS WILL KEEP TEMPERATURES FAIRLY
STEADY IN THE 50S DURING THE DAY THU.

MADE FEW CHANGES BEYOND THURSDAY NIGHT. BROAD LONGWAVE TROUGH OVER
THE WESTERN AND CENTRAL U.S. WILL KEEP THE WEATHER ACTIVE INTO EARLY
NEXT WEEK. DSA

&&

.AVIATION...
FOR THE 06Z TAFS...PRETTY DECENT WIND SHEAR ONGOING THIS EVENING AT
BOTH JLN/SGF WITH WIND PROFILERS/88D VAD PROFILER SHOWING FROM 45 TO
50 KTS JUST OFF THE SURFACE.  CONVECTION DEVELOPING OVER NORTH
CENTRAL OKLAHOMA LATE THIS EVENING IN RESPONSE TO STRONG SHORTWAVE
SHIFTING NORTHEAST INTO NORTHERN OKLAHOMA/SOUTHERN KANSAS.  STORMS
EXPECTED TO SHIFT NORTHEAST INTO THE JLN AREA BY 08 TO 09Z AND SGF A
COUPLE HOURS LATER.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 8, 1:43 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 AM CST WED MAR 8 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
143 AM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THROUGH SUNRISE.

  WEATHER HAZARDS EXPECTED:

ISOLATED NON SEVERE THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH SUNRISE.

  DISCUSSION:

ELEVATED INSTABILITY...MODEST SHEAR AND INCREASING MOISTURE WILL AID
IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS THROUGH SUNRISE. HOWEVER...
ALL OF THE ACTIVITY WILL REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING
WITH THE CONTINUATION OF NON SEVERE STORMS THROUGH NOON.

THE RISK OF SEVERE WEATHER WILL INCREASE WEDNESDAY NIGHT AND
CONTINUE INTO THURSDAY AS A MORE POTENT STORM SYSTEM TRACKS INTO
THE REGION. THUNDERSTORMS...SOME SEVERE...WILL SPREAD ACROSS THE
OUTLOOK AREA WEDNESDAY NIGHT AS AN APPROACHING COLD FRONT
INTERACTS WITH A WARM...MOIST AND UNSTABLE ATMOSPHERE. SUFFICIENT
WIND SHEAR... OR THE CHANGE IN WIND SPEED AND...OR DIRECTION WITH
HEIGHT...WILL BE PRESENT TO SUPPORT SEVERE THUNDERSTORMS. LARGE
HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES CAN BE EXPECTED
WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNRISE. HOWEVER
EMERGENCY MANAGERS AND SPOTTERS SHOULD BE PREPARED FOR SPOTTER
ACTIVATION WEDNESDAY NIGHT AND THURSDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Special weather statement, Mar 8, 3:16 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CST WED MAR 8 2006

MOZ077-088-080945-
BARTON-JASPER-
316 AM CST WED MAR 8 2006

...SIGNIFICANT WEATHER ALERT FOR BARTON AND JASPER COUNTIES UNTIL 345
AM CST...

AT 314 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PURCELL...OR 10 MILES NORTHWEST OF
CARTHAGE...AND MOVING NORTHEAST AT 40 MPH.

PEOPLE IN NORTHERN JASPER AND SOUTHEASTERN BARTON COUNTIES...
INCLUDING THE CITIES OF PURCELL...ALBA...JASPER AND GOLDEN CITY...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL IS EXPECTED WITH THIS STORM.

JLT
Special weather statement, Mar 8, 3:43 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CST WED MAR 8 2006

KSZ073-097-MOZ066-077-081045-
BARTON-BOURBON-CRAWFORD-VERNON-
343 AM CST WED MAR 8 2006

...SIGNIFICANT WEATHER ALERT FOR BARTON...BOURBON...CRAWFORD AND
VERNON COUNTIES UNTIL 445 AM CST...

AT 339 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
REDFIELD TO WEIR...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF FORT SCOTT TO WEIR...AND MOVING NORTHEAST AT 45 MPH.

THESE STORMS WILL BE...
  NEAR FULTON BY 350 AM CST.
  NEAR MULBERRY BY 355 AM CST.
  NEAR LIBERAL BY 400 AM CST.
  NEAR VERDELLA BY 405 AM CST.
  NEAR NEVADA BY 415 AM CST.
  NEAR SHELDON BY 420 AM CST.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:58 AM CSTSevere Thunderstorm WarningSGFPolk32 min
Mar 8, 5:24 AM CSTSevere Thunderstorm WarningSGFDallas41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.